Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 89, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2018, 7:46 PM CDT for Wayne County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2018, 7:46 PM CDT (00:46 UTC)
- Expired
- Jun 23, 2018, 8:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 137 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 5:40 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted.
668
WUUS54 KOHX 240046
SVROHX
TNC181-240115-
/O.NEW.KOHX.SV.W.0089.180624T0046Z-180624T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
746 PM CDT SAT JUN 23 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southern Wayne County in Middle Tennessee...
* Until 815 PM CDT.
* At 746 PM CDT, a severe thunderstorm was located 8 miles east of
Walnut Grove, or 18 miles northeast of J P Coleman State Park,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Collinwood, Cypress Inn and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.
LAT...LON 3500 8796 3501 8799 3517 8798 3522 8766
3500 8764
TIME...MOT...LOC 0046Z 267DEG 13KT 3508 8791
HAIL...1.00IN
WIND...60MPH
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:24 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 23, 7:24 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Nashville TN 724 PM CDT Sat Jun 23 2018 .DISCUSSION... Updated the suite of forecast products to remove the late this afternoon wording from the zone forecast product. With shwrs/tstms moving now thru Wayne county, raised pops to likely and address convection to numerous shwrs/tstms across Wayne, Lawrence, and Giles Counties. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Radar scope is largely clear this hour, but more convection is coming our way during the evening and possibly past midnight owing to a weak shortwave passage. Expect more thunderstorm development Sunday afternoon as the warm, moist air mass currently in place is affected by yet another shortwave. Don't expect much radiation fog overnight. No fog was observed at any of our terminals last night and there's nothing to suggest that conditions will be different tonight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 88 72 90 73 / 50 50 40 40 10 Clarksville 71 86 71 88 73 / 50 50 40 40 10 Crossville 69 82 68 83 68 / 60 50 50 50 20 Columbia 71 88 71 89 72 / 50 50 30 40 10 Lawrenceburg 71 88 70 89 71 / 50 50 30 40 10 Waverly 71 86 71 89 73 / 50 50 40 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........08
Hazardous weather outlook, Jun 23, 5:47 PM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 547 PM CDT Sat Jun 23 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-241100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 547 PM CDT Sat Jun 23 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight Isolated severe thunderstorms are possible over extreme southwestern Middle Tennessee during the evening, producing damaging winds, large hail and possibly isolated tornadoes Later tonight, mainly after 900 pm CDT isolated strong thunderstorms may push southward out of Kentucky, into the Mid- State bringing along gusty straight line winds and heavy downpours. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated strong to severe thunderstorms are possible on Sunday and Monday, producing damaging straight line winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible at some point over the next several days. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:01 PM CDT | Tornado Warning | OHX | Wayne | 29 min |
| Jun 23, 8:52 PM CDT | Areal Flood Advisory | OHX | Wayne | 3 hr |
| Jun 23, 8:55 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 35 min |
| Jun 23, 9:28 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 32 min |
| Jun 23, 9:38 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Jun 23, 11:23 PM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Jun 24, 12:40 PM CDT | Special Weather Statement | OHX | Cumberland | 35 min |
| Jun 24, 1:59 PM CDT | Special Weather Statement | OHX | Marshall | 31 min |
| Jun 24, 2:06 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 39 min |
| Jun 24, 2:23 PM CDT | Special Weather Statement | OHX | Coffee | 22 min |
| Jun 24, 2:46 PM CDT | Special Weather Statement | OHX | Cumberland | 44 min |
| Jun 24, 3:40 PM CDT | Special Weather Statement | OHX | Jackson | 35 min |
| Jun 24, 3:49 PM CDT | Special Weather Statement | OHX | Cumberland | 41 min |
| Jun 24, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 26 min |
| Jun 24, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 18 min |
| Jun 24, 4:30 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 30 min |
| Jun 24, 4:45 PM CDT | Special Weather Statement | OHX | Jackson, Overton | 30 min |
| Jun 24, 6:45 PM CDT | Special Weather Statement | OHX | Sumner | 30 min |
| Jun 24, 6:50 PM CDT | Special Weather Statement | OHX | Bedford | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.